MAUDE Adverse Event Report: DEPUY MITEK LLC US ACL TUNNEL PREP STERILIZATION CASE *EA; INSTRUMENT TRAY

DEPUY MITEK LLC US ACL TUNNEL PREP STERILIZATION CASE *EA; INSTRUMENT TRAY
Catalog Number 215411
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the article associated with this complaint was received at the depuy mitek site in (b)(4), but after repeated attempts to locate the device, it could not be found.Therefore, a physical device investigation could not be performed and the customer's reported failure could not be evaluated or confirmed.Hence, a capa has been opened to address the systemic issue associated with missing complaint devices at the site.If and when the device is located, the complaint will be re-opened to complete the investigation.At this time, no corrective action is required for this device issue and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.(b)(4).The lot number is not available.
 
Event or Problem Description
It looks like some plastic material was left inside tray container and melted in a small pool at the bottom of the tray when it was autoclaved.No patient consequence.The information being submitted for this complaint all the details that are known/available regarding this event.Additional information received from sales representative on 10/11/2018 stating there was a reported surgical delay of 32.5 seconds.The case was completed by opening another like tray.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.A visual inspection revealed the melted plastic inside the case.It is possible that the user mistakenly placed an object inside the sterilization case that cannot withstand the reprocessing conditions that the sterilization case requires for proper reprocessing.Therefore, a root cause for the reported issue of the melted substance being present can be attributed to incorrect reprocessing.No actual device defect was observed.A supplier lot number was not provided, which precludes conducting a manufacturing record evaluation.There is no lot number present on the device, which suggests that the device is at least 3 years old considered the udi requirements per the revision history of the drawing.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).The lot number is unknown.

Common Device Name
INSTRUMENT TRAY
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8195983
Report Number1221934-2018-55814
Device Sequence Number1670932
Product Code FSM
UDI-Device Identifier10886705004737
UDI-Public10886705004737
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number215411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer01/08/2019
02/28/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/15/2019
03/05/2019
Patient Sequence Number1